Volume 19, issue 5 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

Jonathan Bowden, Diarmuid Crowley and András I Stipsicz

Appendix: Bernd C Kellner

Geometry & Topology 19 (2015) 2995–3030
Abstract

We continue our study of contact structures on manifolds of dimension at least five using surgery-theoretic methods. Particular applications include the existence of “maximal” almost contact manifolds with respect to the Stein cobordism relation as well as the existence of weakly fillable contact structures on the product M × S2. We also study the connection between Stein fillability and connected sums: we give examples of almost contact manifolds for which the connected sum is Stein fillable, while the components are not.

Concerning obstructions to Stein fillability, we show for all k > 1 that there are almost contact structures on the (8k1)–sphere which are not Stein fillable. This implies the same result for all highly connected (8k1)–manifolds which admit almost contact structures. The proofs rely on a new number-theoretic result about Bernoulli numbers.

Keywords
Mathematical Subject Classification 2010
Primary: 32E10
Secondary: 57R17, 57R65
References
Publication
Received: 28 October 2014
Revised: 23 February 2015
Accepted: 28 March 2015
Published: 20 October 2015
Proposed: Yasha Eliashberg
Seconded: Peter Teichner, Simon Donaldson
Authors
Jonathan Bowden
Ludwig-Maximillians Universität
Mathemathisches Institut
Theresienstr. 39
D-80333 Munich
Germany
Diarmuid Crowley
Institute of Mathematics
University of Aberdeen
Aberdeen AB24 3UE
UK
András I Stipsicz
Rényi Institute of Mathematics
Hungarian Academy of Sciences
Réaltanoda utca 13-15
Budapest, H-1053
Hungary
Bernd C Kellner
Universität Göttingen
Mathematisches Institut
D-37073 Göttingen
Germany